Texas, 2026

Damaging Winds in Texas, February 14, 2026

February 14, 2026 · NWS LCH · 11 events in 5 counties and zones

A strong short wave moved across the region creating a line of thunderstorms that produced severe weather across southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A strong short wave moved across the region creating a line of thunderstorms that produced severe weather across southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 14, 6:06 PM CST, 1 hour 1 minute earlier. Its key messages:

  • A robust upper level system will bring an area of low pressure and Pacific front across the region late Saturday and Saturday night with breezy conditions and widespread shower activity. There is the potential for some strong to severe storms.
  • Upper level ridging in wake of the storm system will bring fair conditions with mild temperatures and no rain on Sunday through Mardi Gras.
  • A warming trend will continue through the week with much above normal high temperatures that may approach daily record highs by Thursday.
Area forecast discussion, Feb 14, 6:06 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Sat Feb 14 2026

...New AVIATION...

.KEY MESSAGES...

- A robust upper level system will bring an area of low pressure
  and Pacific front across the region late Saturday and Saturday
  night with breezy conditions and widespread shower activity.
  There is the potential for some strong to severe storms.

- Upper level ridging in wake of the storm system will bring fair
  conditions with mild temperatures and no rain on Sunday through
  Mardi Gras.

- A warming trend will continue through the week with much above
  normal high temperatures that may approach daily record highs by
  Thursday.

&&

.SHORT TERM...
(Tonight through Monday night)
Issued at 117 PM CST Sat Feb 14 2026

Widely isolated light showers continue across portions of the CWA
this afternoon, while a more organized line of showers and
thunderstorms advances eastward across central and east Texas.
Model guidance has remained consistent with respect to timing,
bringing the convective line into the CWA around sunset and
progressing eastward through the area during the evening hours,
exiting before daybreak Sunday.

Moisture will increase substantially as subtropical Pacific
moisture overspreads the region and combines with rich Gulf
moisture. This will yield PWATs values at or above the 90th
percentile for mid Feb. Deterministic QPF has increased slightly,
with average rainfall totals generally ranging from 0.5 to 1.25
inches, and locally higher amounts possible across portions of
interior SETX and CenLA. In response, WPC has expanded the
Marginal Risk for excessive rainfall to encompass the entire CWA.

The severe weather outlook remains largely unchanged over the past
24 hours, with SPC continuing a Slight Risk across the entire CWA.
While forecast shear has decreased slightly, the overall parameter
space remains similar. The primary hazard continues to be damaging
wind gusts, though an isolated brief tornado cannot be ruled out.

Outside of convection, southerly to southeasterly flow will
continue to strengthen, particularly across coastal areas and
portions of east CenLA. Forecast wind speeds remain just below
advisory criteria, and therefore no Wind Advisory has been issued
at this time. However, non convective wind gusts approaching 30 to
35 mph will be possible later this evening.

Precip will gradually diminish Sunday morning as the surface low
lifts eastward into Mississippi and ridging begins to build across
TX. A surface high will follow, allowing slightly drier air to
filter into the region during the afternoon. The surface high will
shift east of the area late Monday, supporting a return to
southerly flow. Aloft, an upper level ridge will expand from
southern MX into the region.

&&

.LONG TERM...
(Tuesday through next Friday)
Issued at 117 PM CST Sat Feb 14 2026

High pressure centered over Mexico will continue to expand into TX
and eventually across much of the Gulf through the work week. The
ridge will gradually flatten, resulting in more zonal flow across
the Gulf Coast states. At the surface, high pressure will remain
positioned east of the area, maintaining persistent southerly
flow. The extended forecast remains nearly rain free with
exception to showers expected in advance of another pacific front.

Temperatures will remain unseasonably warm, with afternoon highs
climbing into the mid 70s to lower 80s, while overnight lows
generally range from the upper 50s to lower 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 559 PM CST Sat Feb 14 2026

A robust line of showers and thunderstorms is approaching the
region from the west and will move across the region this evening
into the overnight hours, exiting Acadiana shortly after
midnight. This line will move into BPT over the next couple of
hours, LCH/AEX shortly after that and then Acadiana closer to 04Z.
Strong gusty winds possibly approaching severe criteria,
torrential rainfall capable of reducing VIS to a mile or less,
frequent lightning, and lower CIGs, will all accompany this line
of storms. Conditions will gradually improve behind the line of
storms after midnight however, gusty winds will continue as winds
shirt west/northwest. Breezy winds continue through tomorrow,
while ceilings become VFR by late morning area-wide.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  56  70  48  71 / 100  20   0   0
LCH  57  72  53  70 / 100   0   0   0
LFT  60  75  52  72 /  90  10   0   0
BPT  57  74  52  72 / 100   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Sunday for GMZ430-432-450-
     452-470-472.

     Small Craft Advisory until noon CST Sunday for GMZ435-436-455-
     475.

&&

SHORT TERM...87
LONG TERM....87
AVIATION...17

In the hours before

Special weather statement, Feb 14, 5:40 PM CST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
540 PM CST Sat Feb 14 2026

TXZ180-201-259-150030-
Hardin TX-Northern Jasper TX-Tyler TX-
540 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT TYLER...WESTERN HARDIN AND
NORTHWESTERN JASPER COUNTIES THROUGH 630 PM CST...

At 540 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Huntington to near
Goodrich. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodville, Colmesneil, Chester, Saratoga, Ebenezer, Rockland,
Wildwood, Warren, Town Bluff, Thicket, Browndell, Votaw, Honey
Island, Batson, Village Mills, Ivanhoe, Sam Rayburn Dam, and
Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3101 9466 3106 9456 3103 9447
      3116 9391 3011 9455 3011 9460 3049 9473
TIME...MOT...LOC 2340Z 295DEG 33KT 3117 9448 3059 9499

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun
Special weather statement, Feb 14, 6:40 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CST Sat Feb 14 2026

TXZ180-201-259>261-515-150130-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Upper Jefferson TX-Tyler TX-
640 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT TYLER...NORTHWESTERN NEWTON...
HARDIN AND JASPER COUNTIES THROUGH 730 PM CST...

At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Browndell to near Spurger to near Thicket.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lumberton, Jasper, Silsbee, Woodville, Newton, Kirbyville, Kountze,
Sour Lake, Colmesneil, Evadale, Rockland, Warren, Town Bluff,
Thicket, Call, Saratoga, Ebenezer, Fred, Wildwood, and Burkeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas.

&&

LAT...LON 3049 9454 3071 9459 3105 9438 3116 9392
      3105 9362 3045 9394 3006 9436 3024 9464
      3049 9473
TIME...MOT...LOC 0040Z 268DEG 39KT 3116 9400 3068 9426 3041 9456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Calhoun

The radar

The Lake Charles radar (KLCH), 99 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
February 14, 7:07 PM CST
Where
Jasper County, 0.59 mi E of Erin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
30.720, -93.990

A tree was downed onto FM 252.

Thunderstorm Wind, Hardin

When
February 14, 7:22 PM CST
Where
Hardin County, Ariola
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
30.250, -94.220

A wind gust of 61 knots was recorded at Lumberton Middle School by a KFDM Mesonet.

Thunderstorm Wind, Hardin

When
February 14, 7:27 PM CST
Where
Hardin County, 2.76 mi ESE of Ariola
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.230, -94.180

Power poles were downed near Lumberton while a business had a sheet metal roof damaged in near Village Mills.

Thunderstorm Wind, Hardin

When
February 14, 7:27 PM CST
Where
Hardin County, Silsbee
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
30.350, -94.180

Trees were downed onto a home and onto power lines around Silsbee.

Thunderstorm Wind, Newton

When
February 14, 7:27 PM CST
Where
Newton County, 1.91 mi ESE of Trout Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
30.610, -93.790

FM 1416 closed at the Big Cow Creek Bridge due to downed powerlines and trees.

Thunderstorm Wind, Orange

When
February 14, 7:35 PM CST
Where
Orange County, 3.29 mi WNW of Pine Forest
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.200, -94.080

Large tree limbs downed onto a home and carport.

Thunderstorm Wind, Jefferson

When
February 14, 7:38 PM CST
Where
Jefferson County, 3.3 mi SSW of Beaumont Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
30.030, -94.250

A wind gust of 56 knots was measured at Utopia Ranch.

Thunderstorm Wind, Newton

When
February 14, 7:58 PM CST
Where
Newton County, 2.76 mi WSW of Deweyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
30.280, -93.790

Tress downed onto County Roads 3127, 4212, and 4181.

Thunderstorm Wind, Jefferson

When
February 14, 7:59 PM CST
Where
Jefferson County, 1.2 mi W of Ft Acres
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
29.900, -94.040

A wind gust of 61 knots was measured by a KFDM Mesonet.

Thunderstorm Wind, Newton

When
February 14, 8:02 PM CST
Where
Newton County, Deweyville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.300, -93.750

Wood siding was damaged from severe thunderstorm wind gusts at the Deweyville United Pentecostal Church.

Thunderstorm Wind, Orange

When
February 14, 8:04 PM CST
Where
Orange County, 1.38 mi ESE of Little Cypress
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.160, -93.750

An outdoor play area was destroyed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319553, 1319557, 1319531, 1319534, 1319554, 1319556, 1319559, 1319566, 1319561, 1319569, 1319570.